MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material: 305127 batch#: 4247061.It was reported by the customer that needle broke at hub while injecting patient during robotic surgery.Rcc received a complaint via email.25-gauge needle broke at hub while injecting patient during robotic surgery.The needle migrated to the patient's lung and was removed via robotic exploratory surgery.What was the original intended procedure? robotic thymectomy what problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working) ; device malfunction - that is, the device did not do what it was supposed to do.Therapies being used on the patient at the time of the event that may have caused or contributed to the event: not applicable; not known.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported the needle broke at hub while injecting a patient during robotic surgery.Our quality team has completed a device history record review for material number 305127 and lot number 4247061.The review did not identify any abnormalities during the production process that could have contributed to the defect, and all quality tests were within specification.Due to the unavailability of a sample for return, a comprehensive sample investigation could not be conducted.Consequently, the exact cause of this incident remains undetermined.Should you encounter any further issues with our product, we would appreciate the opportunity to perform a detailed analysis.At this time, no further action is deemed necessary.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22157604
Report Number1911916-2025-00393
Device Sequence Number17997553
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275(11)240903(17)291031(10)4247061
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot Number4247061
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American